Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

What medication can be taken for severe vaginal itch with heavy white discharge ?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
My entire vagina itches severly and I always have a heavy amount of thick-thin white discharge. There is no smell it just itches so badly and the discharge is such a pain to deal with. What could this be?
Posted Thu, 12 Apr 2012 in Vaginal and Uterus Health
Answered by Dr. Jasvinder Singh 9 minutes later

Thanks for posting your query.

Thick vaginal discharge and itchy vagina is suggestive of yeast infection or candidiasis. It is caused by an overgrowth of yeast-like fungi called Candida which normally is found as inhabitants of the vagina, mouth and digestive tract, but may overgrow and then cause symptoms. The characteristic feature is a curd like or cottage cheese like thick vaginal discharge.

Get a pelvic swab done from a gynecologist and for specific treatment antifungal pessaries like clotrimazole , miconazole or nystatin are required. Over the counter antifungal medications such as lotrimin can also be useful to you.

I also suggest you to follow these measures for quick relief:

1) Avoid wearing tight fitting clothing like jeans and pantyhose and underwear made from synthetic fibre.

2) Remove wet or damp bathing suits immediately after swimming.

3) Avoid douching, perfumed soaps, bubble baths and toiletries.

4) Change underwear daily, wash them in hot water (to destroy fungi) and double rinse (to remove any irritating detergent).

5) Eat healthy nutritious food and drink plenty of fluids. Also sleep for at least 6 hours in a day.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor